I am on week 2 of an increase from 20 mg to 40 mg of Prozac for depression. I only took the 20 mg dosage for 2 weeks. Before then, I had been on Pristiq for 9 months. I am experiencing a dizzy feeling in my head accompanied by a warm, tingling sensation, dilated pupils, shakiness, among other things. I wake up around 4 or 5 a.m. with this feeling, and I felt very alarmed the first day this happened. I called my prescribing doctor, but she was sure these side effects aren't from Prozac. Has anyone experienced something similar? Is it worth sticking with Prozac? I have unsuccessfully taken Pristiq (raised my blood pressure too much), Lexapro, and Cymbalta. I liked Trintellix, but my insurance will not pay for it.
Hi, FDF! According to the Drugs.com literature the following are potential side effects of Prozac which generally resolve after a few days to a week or so. This can occur after an increase in dosage even if you didn't have them on a prior starting dosage:
Less common or rare:
feeling of warmth or heat
flushing or redness of the skin, especially on face and neck
dizziness or lightheadedness
mydriasis (dilated pupils)
Here is a link to reported side effects that you should be aware of, BUT don't worry that you'll have them all. I'm just providing the information so that you know that this isn't something weird or dangerous:
Hope this helps!
Best regards, Wildcat
I started Prozac 10 days ago. It made me feel weird the first couple of days and I had a severe panic attack also. I’ve been feeling much better but last night I had this weird thing happen to me. I got this weird buzzy feeling in my head that made me almost feel like I was going to pass out then it ran through my entire body. It only lasted a second but it really scared me. I’m not sure how normal this is.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Jul 2012 • 3 answers
Updated 19 Feb 2015 • 2 answers
Updated 5 Jul 2013 • 2 answers
Updated 9 Feb 2015 • 1 answer
Updated 24 Jul 2016 • 1 answer